It's true what people say: there can be too much of a good thing.
Overdosing on black licorice this Halloween could come with some unwanted side effects.
The FDA warns it contains a sweetener called glycyrrhizin, which is from licorice root. It can cause a drop in potassium levels, which leads to abnormal heart rhythms, high blood pressure, edema, lethargy and congestive heart failure.
For those 40 or older, eating two ounces of black licorice everyday for two weeks could land you in the hosptial, the FDA advises.
The potassium levels usually get back to normal when people stop eating the black licorice, experts say.
They also suggest that people who take regular medications or dietary supplements consult their healthcare provider before eating it.
Viewers with disabilities can get assistance accessing this station's FCC Public Inspection File by contacting the station with the information listed below. Questions or concerns relating to the accessibility of the FCC's online public file system should be directed to the FCC at 888-225-5322, 888-835-5322 (TTY), or email@example.com.